• Previous Article
    Stability and convergence of an hybrid finite volume-finite element method for a multiphasic incompressible fluid model
  • CPAA Home
  • This Issue
  • Next Article
    The asymptotic limits of solutions to the Riemann problem for the scaled Leroux system
March  2018, 17(2): 413-428. doi: 10.3934/cpaa.2018023

The regularity of some vector-valued variational inequalities with gradient constraints

Department of Mathematics, UC Berkeley, Berkeley, CA 94720, USA

Received  April 2015 Revised  October 2015 Published  March 2018

We prove the optimal regularity for some class of vector-valued variational inequalities with gradient constraints. We also give a new proof for the optimal regularity of some scalar variational inequalities with gradient constraints. In addition, we prove that some class of variational inequalities with gradient constraints are equivalent to an obstacle problem, both in the scalar case and in the vector-valued case.

Citation: Mohammad Safdari. The regularity of some vector-valued variational inequalities with gradient constraints. Communications on Pure and Applied Analysis, 2018, 17 (2) : 413-428. doi: 10.3934/cpaa.2018023
References:
[1]

H. Brezis and M. Sibony, Équivalence de deux inéquations variationnelles et applications, Arch. Rational Mech. Anal., 41 (1971), 254-265.  doi: 10.1007/BF00250529.

[2]

H. Brezis and G. Stampacchia, Sur la régularité de la solution d'inéquations elliptiques, Bull. Soc. Math. France, 96 (1968), 153-180. 

[3]

L. A. Caffarelli and N. M. Riviére, The Lipschitz character of the stress tensor, when twisting an elastic plastic bar, Arch. Rational Mech. Anal., 69 (1979), 31-36.  doi: 10.1007/BF00248408.

[4]

L. C. Evans, A second-order elliptic equation with gradient constraint, Comm. Partial Differential Equations, 4 (1979), 555-572.  doi: 10.1080/03605307908820103.

[5]

A. Friedman, Variational Principles And Free-Boundary Problems, Pure and Applied Mathematics, John Wiley & Sons, Inc. , New York, 1982, A Wiley-Interscience Publication.

[6]

C. Gerhardt, Regularity of solutions of nonlinear variational inequalities with a gradient bound as constraint, Arch. Rational Mech. Anal., 58 (1975), 309-315.  doi: 10.1007/BF00250293.

[7]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations Of Second Order, Classics in Mathematics, Springer-Verlag, Berlin, 2001.

[8]

H. Ishii and S. Koike, Boundary regularity and uniqueness for an elliptic equation with gradient constraint, Comm. Partial Differential Equations, 8 (1983), 317-346.  doi: 10.1080/03605308308820271.

[9]

R. Jensen, Regularity for elastoplastic type variational inequalities, Indiana Univ. Math. J., 32 (1983), 407-423.  doi: 10.1512/iumj.1983.32.32030.

[10]

C. Mariconda and G. Treu, Gradient maximum principle for minima, J. Optim. Theory Appl., 112 (2002), 167-186.  doi: 10.1023/A:1013052830852.

[11]

R. T. Rockafellar, Convex Analysis, Princeton Mathematical Series, No. 28, Princeton University Press, Princeton, N. J. , 1970.

[12]

T. N. Rozhkovskaya, Unilateral problems for elliptic systems with gradient constraints, in Partial differential equations, Part 1, 2 (Warsaw, 1990), vol. 2 of Banach Center Publ., 27, Part 1, Polish Acad. Sci., Warsaw, (1992), 425-445. 

[13]

G. Treu and M. Vornicescu, On the equivalence of two variational problems, Calc. Var. Partial Differential Equations, 11 (2000), 307-319.  doi: 10.1007/s005260000040.

[14]

M. Wiegner, The $C^{1, 1}$-character of solutions of second order elliptic equations with gradient constraint, Comm. Partial Differential Equations, 6 (1981), 361-371.  doi: 10.1080/03605308108820181.

show all references

References:
[1]

H. Brezis and M. Sibony, Équivalence de deux inéquations variationnelles et applications, Arch. Rational Mech. Anal., 41 (1971), 254-265.  doi: 10.1007/BF00250529.

[2]

H. Brezis and G. Stampacchia, Sur la régularité de la solution d'inéquations elliptiques, Bull. Soc. Math. France, 96 (1968), 153-180. 

[3]

L. A. Caffarelli and N. M. Riviére, The Lipschitz character of the stress tensor, when twisting an elastic plastic bar, Arch. Rational Mech. Anal., 69 (1979), 31-36.  doi: 10.1007/BF00248408.

[4]

L. C. Evans, A second-order elliptic equation with gradient constraint, Comm. Partial Differential Equations, 4 (1979), 555-572.  doi: 10.1080/03605307908820103.

[5]

A. Friedman, Variational Principles And Free-Boundary Problems, Pure and Applied Mathematics, John Wiley & Sons, Inc. , New York, 1982, A Wiley-Interscience Publication.

[6]

C. Gerhardt, Regularity of solutions of nonlinear variational inequalities with a gradient bound as constraint, Arch. Rational Mech. Anal., 58 (1975), 309-315.  doi: 10.1007/BF00250293.

[7]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations Of Second Order, Classics in Mathematics, Springer-Verlag, Berlin, 2001.

[8]

H. Ishii and S. Koike, Boundary regularity and uniqueness for an elliptic equation with gradient constraint, Comm. Partial Differential Equations, 8 (1983), 317-346.  doi: 10.1080/03605308308820271.

[9]

R. Jensen, Regularity for elastoplastic type variational inequalities, Indiana Univ. Math. J., 32 (1983), 407-423.  doi: 10.1512/iumj.1983.32.32030.

[10]

C. Mariconda and G. Treu, Gradient maximum principle for minima, J. Optim. Theory Appl., 112 (2002), 167-186.  doi: 10.1023/A:1013052830852.

[11]

R. T. Rockafellar, Convex Analysis, Princeton Mathematical Series, No. 28, Princeton University Press, Princeton, N. J. , 1970.

[12]

T. N. Rozhkovskaya, Unilateral problems for elliptic systems with gradient constraints, in Partial differential equations, Part 1, 2 (Warsaw, 1990), vol. 2 of Banach Center Publ., 27, Part 1, Polish Acad. Sci., Warsaw, (1992), 425-445. 

[13]

G. Treu and M. Vornicescu, On the equivalence of two variational problems, Calc. Var. Partial Differential Equations, 11 (2000), 307-319.  doi: 10.1007/s005260000040.

[14]

M. Wiegner, The $C^{1, 1}$-character of solutions of second order elliptic equations with gradient constraint, Comm. Partial Differential Equations, 6 (1981), 361-371.  doi: 10.1080/03605308108820181.

[1]

G. Mastroeni, L. Pellegrini. On the image space analysis for vector variational inequalities. Journal of Industrial and Management Optimization, 2005, 1 (1) : 123-132. doi: 10.3934/jimo.2005.1.123

[2]

Xing Wang, Nan-Jing Huang. Stability analysis for set-valued vector mixed variational inequalities in real reflexive Banach spaces. Journal of Industrial and Management Optimization, 2013, 9 (1) : 57-74. doi: 10.3934/jimo.2013.9.57

[3]

J. Gwinner. On differential variational inequalities and projected dynamical systems - equivalence and a stability result. Conference Publications, 2007, 2007 (Special) : 467-476. doi: 10.3934/proc.2007.2007.467

[4]

Matteo Focardi. Vector-valued obstacle problems for non-local energies. Discrete and Continuous Dynamical Systems - B, 2012, 17 (2) : 487-507. doi: 10.3934/dcdsb.2012.17.487

[5]

Hongxia Yin. An iterative method for general variational inequalities. Journal of Industrial and Management Optimization, 2005, 1 (2) : 201-209. doi: 10.3934/jimo.2005.1.201

[6]

EL Hassene Osmani, Mounir Haddou, Naceurdine Bensalem. A new relaxation method for optimal control of semilinear elliptic variational inequalities obstacle problems. Numerical Algebra, Control and Optimization, 2021  doi: 10.3934/naco.2021061

[7]

Jiawei Chen, Zhongping Wan, Liuyang Yuan. Existence of solutions and $\alpha$-well-posedness for a system of constrained set-valued variational inequalities. Numerical Algebra, Control and Optimization, 2013, 3 (3) : 567-581. doi: 10.3934/naco.2013.3.567

[8]

Gayatri Pany, Ram N. Mohapatra. A study on vector variational-like inequalities using convexificators and application to its bi-level form. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021161

[9]

Shige Peng, Mingyu Xu. Constrained BSDEs, viscosity solutions of variational inequalities and their applications. Mathematical Control and Related Fields, 2013, 3 (2) : 233-244. doi: 10.3934/mcrf.2013.3.233

[10]

Qingzhi Yang. The revisit of a projection algorithm with variable steps for variational inequalities. Journal of Industrial and Management Optimization, 2005, 1 (2) : 211-217. doi: 10.3934/jimo.2005.1.211

[11]

Michel Chipot, Karen Yeressian. On the asymptotic behavior of variational inequalities set in cylinders. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 4875-4890. doi: 10.3934/dcds.2013.33.4875

[12]

Lori Badea. Multigrid methods for some quasi-variational inequalities. Discrete and Continuous Dynamical Systems - S, 2013, 6 (6) : 1457-1471. doi: 10.3934/dcdss.2013.6.1457

[13]

P. Smoczynski, Mohamed Aly Tawhid. Two numerical schemes for general variational inequalities. Journal of Industrial and Management Optimization, 2008, 4 (2) : 393-406. doi: 10.3934/jimo.2008.4.393

[14]

Yusuke Murase, Risei Kano, Nobuyuki Kenmochi. Elliptic Quasi-variational inequalities and applications. Conference Publications, 2009, 2009 (Special) : 583-591. doi: 10.3934/proc.2009.2009.583

[15]

G. Idone, A. Maugeri. Variational inequalities and a transport planning for an elastic and continuum model. Journal of Industrial and Management Optimization, 2005, 1 (1) : 81-86. doi: 10.3934/jimo.2005.1.81

[16]

Barbara Panicucci, Massimo Pappalardo, Mauro Passacantando. On finite-dimensional generalized variational inequalities. Journal of Industrial and Management Optimization, 2006, 2 (1) : 43-53. doi: 10.3934/jimo.2006.2.43

[17]

Dimitri Mugnai. Almost uniqueness result for reversed variational inequalities. Conference Publications, 2007, 2007 (Special) : 751-757. doi: 10.3934/proc.2007.2007.751

[18]

Takeshi Fukao, Nobuyuki Kenmochi. Abstract theory of variational inequalities and Lagrange multipliers. Conference Publications, 2013, 2013 (special) : 237-246. doi: 10.3934/proc.2013.2013.237

[19]

Zhenbing Gong, Yanping Chen, Wenyu Tao. Jump and variational inequalities for averaging operators with variable kernels. Communications on Pure and Applied Analysis, 2021, 20 (5) : 1851-1866. doi: 10.3934/cpaa.2021045

[20]

Nguyen Thi Van Anh. On periodic solutions to a class of delay differential variational inequalities. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021045

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (160)
  • HTML views (160)
  • Cited by (3)

Other articles
by authors

[Back to Top]